MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Angina (1710); Aortic Insufficiency (1715); Aortic Valve Stenosis (1717); Mitral Insufficiency (1963); No Information (3190)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted (tavi performed).
 
Event or Problem Description
It was reported that a crown pericardial aortic heart valve was implanted on (b)(6) 2014.A tavi was performed on (b)(6) 2018 due to structural valve deterioration.No other information was provided.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model#: cna23, s/n#: (b)(4) , as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Based on the document review performed, no manufacturing deficits were identified.The patient's medications are indicative of hypertension and hyperlipidemia, and possible kidney dysfunction, which can contribute to structural valve deterioration.As such, it is possible that the patient's clinical conditions and risk factors contributed to the reported event.However, as the device was not explanted, no device investigation can be conducted and the root cause of the event ultimately cannot be determined.Updated fields: event, other relevant history.
 
Event or Problem Description
A crown cna23 was implanted on (b)(6) 2014.Four years later, a corevalve evolut r pro was implanted via tavi due to svd.Prior to the tavi on (b)(6) 2018), the patient's mean gradient was 60 mmhg.The patient also had dyspnea and angina pectoris disease, and was classified as ccs iii (for angina pectoris) and nyha iii, after having stented the rca in march 2018.Pre-tavi echocardiography on (b)(6) 2018 revealed moderately sclerosed aortic valve pockets with severely restricted opening, grade iii aortic valve stenosis, and slight aortic insufficiency.The mitral ring was also calcified, with slightly sclerosed leaflets, no stenosis, and moderate mitral insufficiency.The tricuspid and pulmonary valves, as well as the aorta, were unremarkable.Post-operatively, the mean gradient was 36 mmhg.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7630543
Report Number3004478276-2018-00223
Device Sequence Number11365710
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)190831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR